Alert archive / Ohio / River Flood Warnings in 2020
River Flood Warning 55, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Oct 30, 2020, 7:08 AM EDT for Lorain County, Ohio. It took effect at Oct 30, 2020, 12:00 PM EDT. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 30, 2020, 7:08 AM EDT (11:08 UTC)
- In effect from
- Oct 30, 2020, 12:00 PM EDT
- Expired
- Oct 31, 2020, 12:21 AM EDT
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lorain County, OH
The radar
The Cleveland radar (KCLE), 24 km from the middle of the area, began a volume at 11:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River at Elyria (ELRO1). The gauge peaked at 9.40 ft at Oct 30, 2020, 3:00 PM EDT.
- Action stage
- 7 ft
- Minor stage
- 9.5 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04200500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
644
WGUS41 KCLE 301108
FLWCLE
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Cleveland OH
708 AM EDT Fri Oct 30 2020
...The National Weather Service in Cleveland OH has issued a Flood
Warning for the following rivers in Ohio...
Black River At Elyria affecting Lorain County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
OHC093-302115-
/O.NEW.KCLE.FL.W.0055.201030T1600Z-201031T0600Z/
/ELRO1.1.ER.201030T1800Z.201030T1800Z.201030T1800Z.NO/
708 AM EDT Fri Oct 30 2020
The National Weather Service in Cleveland has issued a
* Flood Warning for
the Black River At Elyria.
* From this afternoon to late tonight.
* At 6:15 AM EDT Friday the stage was 9.0 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 9.5 feet
this afternoon.
* Impact...At 9.5 feet, flooding begins south of Elyria in Carlisle
Township along Woodside Drive.
&&
LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
4128 8220 4140 8212
$$
Campbell2 follow-up statements
509
WGUS81 KCLE 302103
FLSCLE
Flood Statement
National Weather Service Cleveland OH
503 PM EDT Fri Oct 30 2020
...The Flood Warning continues for the following rivers in Ohio...
Black River At Elyria affecting Lorain County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
OHC093-310600-
/O.CON.KCLE.FL.W.0055.000000T0000Z-201031T0600Z/
/ELRO1.1.ER.201030T1615Z.201030T1615Z.201031T0000Z.NO/
503 PM EDT Fri Oct 30 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Black River At Elyria.
* Until late tonight.
* At 4:15 PM EDT Friday the stage was 9.4 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 9.5 feet
this evening.
* Impact...At 9.5 feet, Flooding begins south of Elyria in Carlisle
Township along Woodside Drive.
&&
LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
4128 8220 4140 8212
$$
Sefcovic042
WGUS81 KCLE 310421
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1221 AM EDT Sat Oct 31 2020
...The Flood Warning is cancelled for the following rivers in Ohio...
Black River At Elyria affecting Lorain County.
OHC093-310530-
/O.CAN.KCLE.FL.W.0055.000000T0000Z-201031T0421Z/
/ELRO1.1.ER.700119T1334Z.700119T1334Z.700119T1335Z.NO/
1221 AM EDT Sat Oct 31 2020
...The Flood Warning for the Black River At Elyria has been
cancelled...
The Flood Warning is cancelled for
the Black River At Elyria.
* At 12:15 AM EDT Saturday the stage was 8.8 feet.
* Flood stage is 9.5 feet.
* Forecast...The river is expected to continue to decrease.
&&
LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
4128 8220 4140 8212
$$
CampbellWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Oct 30, 6:51 AM EDT, 17 minutes earlier.
Area forecast discussion, Oct 30, 6:51 AM EDT, 17 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 651 AM EDT Fri Oct 30 2020 .SYNOPSIS... A trough exits eastward from our region by midday today and will be followed by a high pressure ridge building from the Upper Midwest through Saturday morning. This ridge begins to exit eastward Saturday afternoon and should be followed by a warm front sweeping northward through our area Saturday night. A cold front sweeps eastward through the local area on Sunday as a low moves eastward across James Bay and northern Quebec. && .NEAR TERM /THROUGH SATURDAY/... Update... The near-term forecast remains on track. No updates appeared necessary. In addition to the ongoing lake effect rain showers, other rain showers have blossomed ahead of a shortwave trough embedded in the longwave trough over our region. These shortwave trough-related showers are expected to continue progressing southeastward and exit northeast OH, northwest PA, and nearby portions of Lake Erie by this early afternoon as the shortwave trough does the same. The previous POPs handle this expectation well. Previous Discussion... A longwave trough exits our CWA to the east and is followed by a building longwave ridge today. At the surface, a lingering trough exits eastward around midday and is followed by a high pressure ridge building from the Upper Midwest. Scattered to numerous lake effect rain showers continue to stream generally southward from Lake Erie this morning, with the most persistent showers expected to remain concentrated across much of northeast and north-central OH, including the Cleveland metro area. Any lake effect precip that falls in interior northwest PA may fall as wet snow or a rain/snow mix through daybreak. This afternoon, lake effect rain showers stream southeastward in and near the snowbelt as the mean steering flow backs to northwesterly. These rain showers should become lighter and isolated with time as lake-induced CAPE wanes via low-level dry air advection and a lowering subsidence inversion. Fair weather is expected outside the lake effect precip. Today will be chilly, with below-normal highs mainly in the lower to mid 40's. Highs should not eclipse the upper 30's in the higher terrain of northwest PA. The high pressure ridge at the surface and aloft crests over our region tonight. Lingering light and isolated lake effect rain showers over and southeast of Lake Erie should end shortly after nightfall as the stabilizing ridge reduces lake-induced CAPE further. Otherwise, fair weather, clearing skies, and easing surface winds will promote efficient radiational cooling. Widespread lows in the mid to upper 20's are expected inland from Lake Erie. Lows should reach the lower to mid 30's along and very near the lakeshore. Widespread frost will likely form toward daybreak and patchy fog may develop. High pressure at the surface and aloft begins to exit to the east, but will continue to influence our weather on Halloween. Any fog should disappear shortly after daybreak. It will be milder and dry with mainly clear skies. Afternoon highs should primarily reach the low to mid 50's as south-southeasterly to southerly surface winds yield low-level warm air advection. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... A strong cold front associated with a deepening low pressure system north of the Great Lakes region is expected to move across the area Saturday night into early Sunday. As a result, gusty southerly winds will increase and transition to west-northwesterly winds at 20 to 25 knots, with higher gusts expected. Rain is also expected with this frontal boundary, with NW OH and NW PA expected to have the best chances. Widespread showers should diminish by Monday morning, other than for the snowbelt areas. This cold front will bring in much cooler temperatures as highs on Sunday will be in the mid to upper 40s, transitioning into overnight lows dropping down into the upper 20s to low 30s. With gusty winds continuing, areas could see wind chill values dipping down into the teens. With this system, confidence in NW PA, and possibly some areas of NE OH, receiving lake effect snow showers is increasing. Models are suggesting that the cold northwesterly winds across a warmer Lake Erie will result in lake induced CAPE near 1000 J/kg Sunday night into Monday. Coupled with that, models are suggesting the lake induced equilibrium level approaching 17,000-20,000 feet. This set up look quite conducive to lake effect snow for the primary snow belt areas, however with the ground still relatively warm and uncertainty on transition timing from rain to snow, still continuing to mention only light accumulations across the area. The highest of those accumulations will occur in the higher elevation of NW PA. Winds will shift by the end of the short term period and result in lake effect showers ending. High temperatures on Monday will be much cooler in the low to mid 40s with overnight lows again dropping into the low 30s. && .LONG TERM /TUESDAY THROUGH THURSDAY/... After a very active short term period, an upper level ridge builds over much of the contiguous United States, and will bring the area dry and warmer conditions for the remainder of the forecast period. A southwesterly flow will advect warmer air into the area, allowing high temperatures to gradually rise to be in the low to mid 60s by Wednesday and Thursday. Overnight lows will be a bit milder with temperatures only dropping into the low to mid 40s. && .AVIATION /12Z Friday THROUGH Tuesday/... A surface trough exits our region to the east by around midday. Thereafter, a surface high pressure ridge builds from the west through 12Z/Sat. Northeasterly to northwesterly surface winds of about 5 to 15 knots are expected through this early evening. Surface winds should then trend light and variable through the end of the TAF period. Extensive VFR to MVFR ceilings persist this morning, while pockets of IFR ceilings are possible. These low-level ceilings will very gradually clear our region generally from west to east this early afternoon through the predawn hours of Saturday morning. Scattered rain showers associated with a disturbance aloft move southeastward through northeast OH and northwest PA through this early afternoon. Also, lake effect rain showers stream generally southward from Lake Erie this morning and then southeastward this afternoon before ending by around 00Z/Sat. These showers may reduce visibility to MVFR at times. Otherwise, dry weather is forecast through the TAF period. Outlook...Non-VFR possible with patchy fog around daybreak Saturday. Periods of rain and/or snow with non-VFR possible Sunday through Tuesday morning. && .MARINE... Remnants of Zeta have resulted in the strong north-northeasterly winds across much of Lake Erie and the issuance of a Small Craft Advisory through mid-morning on Friday. Winds will be variable at 5 to 10 knots on Friday and Saturday as a high pressure builds across the eastern United States. The next impactful system won't be far behind as an upper level trough approaches the area Saturday evening, resulting in southerly winds beginning to increase to 10 to 15 knots, gusting to 25 knots ahead of the associated cold front. On Sunday, as a strong cold front moves east across the lake, westerly winds will increase to be sustained near 30 knots, gusting up to 50 knots. This is continuing to be monitored for the need of a potential gale headline for portions of the central and eastern basins, as models are becoming more consistent with gale force winds in the forecast. It is very likely that at least a Small Craft Advisory will be issued for Sunday at some point forward. Winds will shift to northwesterly by Monday morning and begin to weaken as the pressure gradient over the lake weakens and high pressure begins to push into the area. Winds will finally calm down by Tuesday morning and remain primarily out of the west, before shifting to the southwest on Wednesday and increasing to 10 to 15 knots. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...Small Craft Advisory until noon EDT today for LEZ143>149. && SYNOPSIS...Jaszka NEAR TERM...Jaszka SHORT TERM...Campbell LONG TERM...Campbell AVIATION...Jaszka MARINE...Campbell
Hazardous weather outlook, Oct 30, 4:11 AM EDT, 2 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 411 AM EDT Fri Oct 30 2020 LEZ142>149-162-163-OHZ003-006>013-017>023-027>033-036>038-047-089- PAZ001-310815- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Hancock-Seneca- Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie- 411 AM EDT Fri Oct 30 2020 This Hazardous Weather Outlook is for central Lake Erie, western Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-164>169-310815- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 411 AM EDT Fri Oct 30 2020 This Hazardous Weather Outlook is for central Lake Erie and eastern Lake Erie. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A period of gales is possible Sunday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ014-PAZ002-003-310815- Ashtabula Inland-Southern Erie-Crawford- 411 AM EDT Fri Oct 30 2020 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Accumulating lake effect snow is possible Sunday night into Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 12:18 AM EDT | River Flood Warning | CLE | Hancock | 5 hr |
| Oct 30, 12:18 AM EDT | River Flood Warning | CLE | Trumbull | 28 hr |
Nearby
River Flood Warnings in Ohio, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.